MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 60MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 60MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-22-060
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Fatigue (1849); Foreign Body Reaction (1868); Muscular Rigidity (1968); Pain (1994); Distress (2329); Discomfort (2330); Numbness (2415); Swelling/ Edema (4577)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was revised due to metal ion elevated blood levels.Doi: unknown.Dor: (b)(6) 2021.(left hip).Update ad 11 jul 2022: in relation to aei note (b)(4), (b)(4)has been re-opened due to pinnacle mom litigation record received.Litigation alleges metal poisoning due to elevated metal ions resulting to hip pain, discomfort, thick capsule and fluid in the left hip, metal debris, removal of the large amount of brown intra-articular fluid, excision of metallosis tissue around the acetabular cup, debridement of metallosis tissue around the metal liner and neck, emotional trauma and distress.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.After review of the medical records, the patient was revised to address metallosis, and debridement of synovium.Depuy bearing and head exchange from metal on metal to ceramic on poly.Mri showed thickened capsule and fluid in the left hip region.The operative note reported a large amount of brown intra-articular fluid.There was metallosis debris removed from the cup.Clinical visit reported groin, chronic hip pain, discomfort, metallosis, elevated metal ions and back pain.The patient was treated in late 2020 for left hip flexor strain & l inguinal pain and strain.Doi: (b)(6), 2010; dor: (b)(6), 2021; left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - the device associated with this report was not returned to depuy synthes for evaluation.Review of the x-ray evidence was not able to confirm the complaint.In order to observed implant wear, photo evidence of the explanted device is required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
After review of medical records, medical reported on (b)(6) 2021, the patient was revised due to metallosis of the hip.Surgical notes reported that the patient begun to experience pain and discomfort.Work up revealed an increased med alliance and blood mri showed thick capsule.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was not returned to depuy synthes for evaluation.Review of the x-ray evidence was not able to confirm the complaint.In order to observed implant wear, photo evidence of the explanted device is required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.Review of the x-ray evidence was not able to confirm the complaint or found anything indicative of a device nonconformance.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
The patient was revised to address metallosis, debridement of synovium.Depuy bearing and head exchange from metal on metal to ceramic on poly.Mri showed thickened capsule and fluid in the left hip region.Operative note reported large amount of brown intra-articular fluid.There were metallosis debris removed from cup.Clinical visit reported groin, chronic hip pain, discomfort, metallosis, elevated metal ions and back pain.Patient was treated in late 2020 for left hip flexor strain & l inguinal pain and strain.Doi: (b)(6) 2010.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was not returned to depuy synthes for evaluation.Review of the x-ray evidence was not able to confirm the complaint or found anything indicative of a device nonconformance.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received and stated that there was a shoulder arthroplasty undergone by the patient, however, the devices utilized were competitors.

Brand Name
PINNACLE SECTOR II CUP 60MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15096175
Report Number1818910-2022-13932
Device Sequence Number5323570
Product Code LPH
UDI-Device Identifier10603295009863
UDI-Public10603295009863
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-22-060
Device Catalogue Number121722060
Device Lot NumberEV9F31000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer01/11/2023
01/23/2023
02/10/2023
03/01/2023
03/09/2023
05/25/2023
08/04/2023
08/04/2023
08/29/2023
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date01/20/2023
01/24/2023
02/20/2023
03/08/2023
03/09/2023
05/25/2023
08/07/2023
08/07/2023
09/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12/14 ARTICUL 40MM M SPEC+5; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX30MM; PINNACLE MTL INS NEUT40IDX60OD; SUMMIT POR TAPER SZ7 HI OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight127 KG